# SDR CA030122008

- Difficulty date: September 26, 2002
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Cessna 172RG
- Aircraft time: 5,758 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: CL12CN
- Condition: Cracked
- Location: Nr 3
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE RUNNING ROUGH. VISUAL INSPECTION OF ENGINE WAS DONE. FOUND NR 3 CYLINDER CRACKED FROM LOWER SPARK PLUG UP TO UPPER SPARK PLUG ON REAR SIDE. WHEN ENGINE WAS TORN DOWN, IT WAS FOUND THAT A COUNTERWEIGHT BUSHING WAS WORN PAST SERVICE LIMITS. CRANKSHAFT GEAR AND ONE IDLER GEAR WAS WORN PAST LIMITS AS WELL. ENGINE SHOP SUGGESTED WE GET THE PROPELLER CHECKED. FOUND THAT THE PROPELLER WAS OUT OF BALANCE. THIS IS WHAT PROBABLY CAUSED THE COUNTERWEIGHT BUSHING TO WEAR OUT.
